Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 25, 2021, 10:51 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 10:51 AM EST (15:51 UTC)
- Expired
- Feb 25, 2021, 3:07 PM EST
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
585 WHUS72 KMHX 251551 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1051 AM EST Thu Feb 25 2021 AMZ152-154-260000- /O.NEW.KMHX.SC.Y.0024.210225T1551Z-210226T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1051 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-260000- /O.NEW.KMHX.SC.Y.0024.210225T1551Z-210226T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1051 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-252200- /O.NEW.KMHX.SC.Y.0024.210225T1551Z-210225T2200Z/ Pamlico Sound- 1051 AM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
175 WHUS72 KMHX 252007 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 307 PM EST Thu Feb 25 2021 AMZ152-154-260815- /O.CAN.KMHX.SC.Y.0024.000000T0000Z-210226T0000Z/ /O.NEW.KMHX.SC.Y.0025.210226T1400Z-210228T0500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 307 PM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT EST SATURDAY NIGHT... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 9 AM Friday to midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-260815- /O.CAN.KMHX.SC.Y.0024.000000T0000Z-210226T0000Z/ /O.NEW.KMHX.SC.Y.0025.210226T1400Z-210228T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 307 PM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 7 PM EST SATURDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 9 AM Friday to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-260815- /O.CAN.KMHX.SC.Y.0024.000000T0000Z-210225T2200Z/ /O.NEW.KMHX.SC.Y.0025.210226T1400Z-210227T1200Z/ Pamlico Sound- 307 PM EST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...East winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 9 AM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 7:14 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 25, 7:14 AM EST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 714 AM EST Thu Feb 25 2021 .SYNOPSIS... A weak cold front will cross the area from north to south early today with westerly winds shifting to northerly by late morning/early afternoon. Low pressure will impact the Southeast Coast into the weekend with unsettled weather. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 715 AM Thursday...Other than a few cirrus in the Albemarle Sound region, skies are clear across all of eastern NC at daybreak. Coldfront currently moving across the eastern Piedmont and approaching our CWA and should sweep offshore by midday if not earlier. Winds will shift from S/SW around to N/NE and increase during the afternoon, with decent cold-air advection commencing. Quite a gradient in temperatures expected across our CWA today with lower 50s northern Outer Banks ranging to the mid to perhaps upper 60s across portions of Onslow and Duplin County. Some high clouds may start to approach the western counties late in the afternoon, but the overall character of the day will be sunny skies. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... As of 355 AM Thursday...Temperatures will be cooler tonight with northeast flow leading to lows tonight mainly in the upper 30s to lower 40s area-wide. Clouds will increase late as moisture is drawn slowly north into the Carolinas from the Gulf of Mexico as the next system starts to take shape over the Deep South. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 3 AM Thu...Fairly unsettled through the long term period with above normal temps expected overall. Friday...Most of the day will feature dry conditions on breezy northeast winds. It will be quite a bit cooler than the last several days, but still only slightly below normal for late Feb. Transitory high pres will be sliding east through the Mid Atlantic states through the day, which will be followed by inc WAA aloft as H85mb flow strengthens through the second half of the day. This will produce an inc and lowering of a stratus cloud deck through the day, with isentropic lift producing light rain showers breaking out later in the afternoon. Think wrn sections, esp the srn Coastal Plains towards the Crystal Coast, will see rain break our before the dinner hour, so have pops inc to likely here after 21z, while nrn/ern sections may stay completely dry until after dark, and hence only chc pops in the fcst. Highs will generally be in the low/mid 50s. Friday Night...High confidence in widespread shra as PW's maxing out at 1.25-1.5" prior to midnight as weak low develops and moves through the ctrl Carolinas. Non-diurnal temps curve expected as nerly to erly winds early in the evening become srly during the evening and overnight, with low temps around 50 early, rising through the 50s overnight. Pops diminish after midnight s to n as area becomes entrenched in the warm sector and widespread uvv lifts north of the region. Saturday through Sunday...A dry and warm forecast on tap as upr ridging envelops the sern CONUS. 582 dm heights translate to highs well above climo, with readings in the low/mid 70s Sat, climbing to the mid/upr 70s Sun. Temps near the coast will naturally be much cooler due to the still cold water temps, so will remain in the 60s. Low temps also very warm, in the 50s. Have dropped pops to slght chc, as appearing shower chcs very slim due to the upr ridging in place and frontal boundary residing north of the VA/NC border. Monday...Next good rain chc arrives to start the work week, as model guid in good agreement on next progressive shortwave swinging through the Mid Atlantic and northeast, pushing the aforementioned stalled frontal bndry to the north, southward through ENC. Raised pops to likelies on Mon due to the good agreement amongst 25/00Z model suite. Tuesday through Wednesday...Models diverge greatly during this period, as latest GFS keeps front well south of ENC and hence dry and cool, while ECM, which has support from the UKMET/CMC, brings next system across the southern states and Mid Atlantic on an active subtropical jet, and therefore next good chc of rain. Based on ECM ens mean, NBM, WPC, have raised pops to low range chc this period. Temps near climo this period, with highs 55-60 and lows in the upper 30s to low 40s. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Short Term /through 12Z Friday/... As of 715 AM Thursday...Satellite continues to show generally clear skies across the region at daybreak, except for a few cirrus in the Albemarle Sound region as light winds and a dry boundary have kept fog at bay. A dry cold front will cross the area this morning, with winds veering becoming N/NE and gusting up to 15-20 kt late morning and afternoon. Midlevel cloud coverage associated with the front increases later tonight. Long Term /Friday through Tuesday/... As of 3 AM Thu...Sub vfr likely on Fri in showers and low cigs as low pres moves through the region. A return to VFR Sat through Sun as high pres will be in control. Next cold front moves through Monday with yet another good chc of rain showers and sub VFR conditions. && .MARINE... Short Term /Today and Tonight/... As of 715 AM Thursday...Cold front now moving across the eastern Piedmont and will cross the MHX CWA and move offshore by mid to late morning, if not earlier. Winds initially are WSW/W at 10-20 knots on area waters with seas 2-4 feet. Winds veer to N/NE behind the front, and increase to 15-20 knots. While there could be occasional gusts to 25 knots, no SCA will be required. Seas build to 3-5 feet later today and tonight as N/NE winds 15-20 knots continue overnight. Long Term /Friday through Tuesday/... As of 3 AM Thu...Generally poor boating conditions through the long term as several low pressure systems and fronts impact the waters and sounds. Inc northeast winds on Friday may lead to marginal SCA conditions met, esp ctrl and srn waters as gradient will be pinched here with sustained winds approaching 20 kt or higher. Later shifts may need to issue SCA. Better chc of SCA on Friday night as low pres lifts north through the Carolinas, bringing strong onshore winds from the southeast and seas building 6-8 ft or higher. Winds turn SW on Sat and diminish to around 15 kt with seas subsiding as well. Winds remain swrly but may inc a bit to 15-20 on Sun with SCA possible again Sun night as winds inc further to 20-25 kt ahead of next cold front that pushes through on Mon. Winds turn N to NE Mon night into Tue and may remain in the SCA range. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...CTC LONG TERM...TL AVIATION...CTC/TL MARINE...CTC/TL
Hazardous weather outlook, Feb 25, 4:04 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 404 AM EST Thu Feb 25 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-260915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 404 AM EST Thu Feb 25 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:07 PM EST | Small Craft Advisory | MHX | 54 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.